Translator Disclaimer
September 2015 Volume and duration of losses in finite buffer fluid queues
Fabrice Guillemin, Bruno Sericola
Author Affiliations +
J. Appl. Probab. 52(3): 826-840 (September 2015). DOI: 10.1239/jap/1445543849

Abstract

We study congestion periods in a finite fluid buffer when the net input rate depends upon a recurrent Markov process; congestion occurs when the buffer content is equal to the buffer capacity. Similarly to O'Reilly and Palmowski (2013), we consider the duration of congestion periods as well as the associated volume of lost information. While these quantities are characterized by their Laplace transforms in that paper, we presently derive their distributions in a typical stationary busy period of the buffer. Our goal is to compute the exact expression of the loss probability in the system, which is usually approximated by the probability that the occupancy of the infinite buffer is greater than the buffer capacity under consideration. Moreover, by using general results of the theory of Markovian arrival processes, we show that the duration of congestion and the volume of lost information have phase-type distributions.

Citation

Download Citation

Fabrice Guillemin. Bruno Sericola. "Volume and duration of losses in finite buffer fluid queues." J. Appl. Probab. 52 (3) 826 - 840, September 2015. https://doi.org/10.1239/jap/1445543849

Information

Published: September 2015
First available in Project Euclid: 22 October 2015

zbMATH: 1326.60128
MathSciNet: MR3414994
Digital Object Identifier: 10.1239/jap/1445543849

Subjects:
Primary: 60J10
Secondary: 80M35

Keywords: congestion , Fluid queue , Markov chain

Rights: Copyright © 2015 Applied Probability Trust

JOURNAL ARTICLE
15 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.52 • No. 3 • September 2015
Back to Top